Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 4, 2008, 5:53 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma; Red River County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2008, 5:53 AM CDT (10:53 UTC)
- Expired
- Apr 4, 2008, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 041057
FFWSHV
ARC061-081-133-OKC089-TXC387-041700-
/O.NEW.KSHV.FF.W.0018.080404T1053Z-080404T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CLARKSVILLE...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
SPRINGS...DIERKS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL NOON CDT
* AT 548 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
RAINFALL TOTALS OF TWO TO NEAR FIVE INCHES...OVERNIGHT ACROSS THE
AREA. SHOWERS AND A FEW THUNDERSTORMS...CONTINUING ACROSS THE
AREA...MAY RESULT IN SEVERAL AREA STREAMS TO RUN NEAR...OR
ABOVE...BANKFULL.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IDABEL...BROKEN BOW...ARKINDA...WINTHROP...RICHMOND...ALLEENE...
WILTON...GILLHAM...BEN LOMOND...LOCKESBURG...TOLLETTE...ATHENS...
CENTER POINT AND CORINTH
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3439 9448 3422 9444 3423 9426 3437 9425
3437 9393 3421 9390 3418 9379 3388 9383
3362 9406 3362 9444 3370 9473 3361 9475
3360 9531 3387 9532 3397 9518 3417 9506
TIME...MOT...LOC 1053Z 250DEG 50KT 3381 9515
$$
VII1 follow-up statement
000
WGUS74 KSHV 041551
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT FRI APR 4 2008
ARC061-081-133-OKC089-TXC387-041700-
/O.CON.KSHV.FF.W.0018.000000T0000Z-080404T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITTLE RIVER AR-SEVIER AR-HOWARD AR-MCCURTAIN OK-RED RIVER TX-
1049 AM CDT FRI APR 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN RED RIVER...MCCURTAIN...HOWARD...SEVIER AND LITTLE RIVER
COUNTIES...
ALTHOUGH RAINFALL HAS ENDED ACROSS THE AREA...RUNOFF FROM PREVIOUS HEAVY
RAIN OVERNIGHT MAY CONTINUE TO RESULT IN SWOLLEN STREAMS WITH WASHED
OUT LOW WATER CROSSINGS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3439 9448 3422 9444 3423 9426 3437 9425
3437 9393 3421 9390 3418 9379 3388 9383
3362 9406 3362 9444 3370 9473 3361 9475
3360 9531 3387 9532 3397 9518 3417 9506
TIME...MOT...LOC 1549Z 250DEG 50KT 3515 9044
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 5:11 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 4, 5:11 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 AM CDT FRI APR 4 2008
.DISCUSSION...
EARLY THIS MORNING A COLD FRONT HAD PUSHED INTO THE NORTHWEST
SECTIONS OF THE FOUR STATE REGION AND EXTENDED NEAR KLIT TO
KTXK...AND KTRL LINE. SHOWERS AND THUNDERSTORMS CONTINUED TO
DEVELOP ALONG AND NEAR THE SYSTEM WITH STRONG TO SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. HAVE ISSUED A FLASH
FLOOD WATCH FOR THE FOUR STATE REGION GIVEN THE RAINFALL MAY BE
HEAVY AT TIMES AND STORMS CAN TRAIN OVER THE SAME LOCATIONS.
RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE SINCE
THE PRECIPITABLE WATER VALUE REMAIN HIGH AND RANGE FROM ONE
AND ONE HALF TO NEAR ONE AND THREE QUARTERS OF AN INCH. AN UPPER
LEVEL TROUGH WILL SWING ACROSS THE CENTRAL AND SOUTHERN PLAINS
LATER THIS AFTERNOON AND OVERNIGHT NUDGING THE SURFACE FRONT
TO THE SOUTHEAST AND AWAY FROM THE AREA BY SATURDAY. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE FRONT MOVES
TO THE SOUTHEAST WITH LARGE HAIL...AND HIGH AND DAMAGING WINDS
THE MAIN THREAT IN ADDITION TO THE HEAVY RAINFALL. SURFACE HIGH
PRESSURE WILL BUILD INTO THE FOUR STATE REGION DURING SATURDAY
AND EXPECTING TO REMAIN RAIN FREE UNTIL THE EARLY HALF OF
NEXT WEEK WHEN OUR NEXT FRONT MOVES INTO THE FORECAST AREA.
CURRENT MODEL DATA HINTS AT A WET PERIOD FOR THE LATE HALF OF THE
NEXT WORKWEEK. STAYED NEAR THE GFS MOS TEMPERATURES. /06/
&&
.AVIATION...
MVFR TO VFR CONDITIONS CONTINUE ACROSS MUCH OF THE AREA...BUT TSRA
ACTIVITY ALONG THE I30 CORRIDOR THIS MORNING WILL BE THE MAIN
CONCERN FOR AREA TERMINALS. STRONG THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS THE ARKLATEX THIS MORNING AND INTO THE AFTERNOON...AS A
COLD FRONT CONTINUES TO MOVE AT SNAILS PACE ACROSS THE AREA. THE
FRONT CURRENTLY NEAR A FSM TO DFW LINE...WILL CONTINUE TO TAP INTO
DEEP MOISTURE OUT AHEAD OF IT IN NORTHEAST TEXAS...SOUTHERN
ARKANSAS...AND NORTHERN LOUISIANA. MVFR TO VFR CONDITIONS WILL
PREVAIL...BUT TEMPO IFR CONDITIONS WILL BE LIKELY AS THUNDERSTORMS
MOVE ACROSS AREA TERMINALS TODAY. BY 00Z...TSRA ACTIVITY SHOULD BE
ENDING AT ARKLATEX TERMINALS...WITH IMPROVING CONDITIONS OVERNIGHT.
/11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 48 73 49 / 100 30 0 0
MLU 72 49 69 47 / 100 60 0 0
DEQ 63 42 72 43 / 80 10 0 0
TXK 69 45 71 48 / 100 20 0 0
ELD 71 45 70 47 / 100 40 0 0
TYR 71 46 72 50 / 100 20 0 0
GGG 71 46 72 49 / 100 20 0 0
LFK 72 49 75 50 / 100 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/11Hazardous weather outlook, Apr 4, 12:15 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 AM CDT FRI APR 4 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1215 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRAIN ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS WHICH IS EXPECTED TO PRODUCE FLASH FLOODING. ALONG WITH THE FLOODING THREAT...LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS WILL ALSO BE POSSIBLE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL ENTER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS EARLY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT WITH THESE STORMS LIKELY PRODUCING STRONG AND DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. LATER FRIDAY MORNING AND THROUGH THE DAY...THE THUNDERSTORM ACTIVITY WILL BE MOVING INTO NORTHWEST AND NORTH CENTRAL LOUISIANA WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT...AND FRIDAY MORNING. 13
In the hours before
Local storm report, Apr 4, 2:07 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL 3 W IDABEL 33.90N 94.87W
04/04/2008 M0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
STEVENSLocal storm report, Apr 4, 2:09 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM DENSE FOG 3 W IDABEL 33.90N 94.87W
04/04/2008 MCCURTAIN OK LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED WEST OF TOWN.
&&
MBERRYLocal storm report, Apr 4, 2:20 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 5 N IDABEL 33.97N 94.82W
04/04/2008 MCCURTAIN OK LAW ENFORCEMENT
HALF OF A BRIDGE WASHED OUT ON OLD MILITARY RD AT HOLLY
CREEK.
1230 AM FLASH FLOOD 15 N DIERKS 34.34N 94.02W
04/04/2008 HOWARD AR LAW ENFORCEMENT
HIGHWAY 278 FLOODED IN PART WITH MUD AND GRAVEL AND UNDER
WATER BY UMPIRE SCHOOL. ON GREENSPLAINS RD. AT STATE HWY
369...ROAD IS FLOODED.
&&
24Local storm report, Apr 4, 2:36 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM HAIL 4 W DE QUEEN 34.04N 94.41W
04/04/2008 M1.00 INCH SEVIER AR LAW ENFORCEMENT
&&
STEVENSLocal storm report, Apr 4, 2:39 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL 5 SW HORATIO 33.89N 94.42W
04/04/2008 M0.75 INCH LITTLE RIVER AR TRAINED SPOTTER
&&
STEVENSLocal storm report, Apr 4, 4:30 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 5 SW HORATIO 33.89N 94.42W
04/04/2008 M0.75 INCH LITTLE RIVER AR TRAINED SPOTTER
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 46 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 54 min |
| Apr 3, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
| Apr 3, 9:56 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 34 min |
| Apr 3, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 52 min |
| Apr 3, 11:51 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 24 min |
| Apr 3, 11:53 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| Apr 4, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 59 min |
| Apr 4, 4:16 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller | 44 min |
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 16 hr |
| Apr 4, 5:00 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 60 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Little River | 22 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Columbia | 16 days |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Little River, Sevier | 47 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 62 hr |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 64 min |
| Apr 3, 8:53 PM CDT | Tornado Warning | SHV | McCurtain | 29 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
| Apr 3, 9:55 PM CDT | Tornado Warning | SHV | McCurtain | 35 min |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 66 min |
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 40 min |
| Apr 4, 7:24 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Apr 4, 8:07 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Apr 4, 11:10 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 6 hr |
| Apr 4, 6:17 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Oklahoma, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.